I have receding hairline at the temples, started a few years ago but obviously getting worse the last few months, at a faster rate. I have been thinking about using minoxidil foam to help my hair. I heard minoxidil will work on the temples despite the box saying only vertex. Also, I have no intention of every using finasteride, I'd rather go bald or surgery than mess with hormones. But I have been hearing conflicting views on how bad the side effects are for just minoxidil....all dermatologists I have spoken with said it is safe and to start treatment immediately, but i keep hearing about some serious side effects. Is there a way to figure out how bad the side effects will be? Is it worth even trying minoxidil, or should I just go straight to surgery or PRP? Here are the effects I have heard of, can you guys let me know if you how likely you think it will happen? 1) Shedding seems the most common, although was told it is a good sign. Dermatologists actually tell me that the shed would not really be noticeable? Is it possible to shed and the hair not come back? 2) Heart problems - sounds really serious - how common is this? 3) ED - that's usually for finasteride but I heard could happen for minoxidil as well?? Is that true? 4) Puffy eyes - is that true? How serious and how often? Will it go away? 5) Dry/bad skin - can make you look like a skeleton, adds 25 years to your age - is that true? If so, why is it worth it? 6) Hearing loss?? is this one true? This scares me because I have weak ears already - had ear infections growing up, and one time had to punch a hole in the eardrum (ear tube). 7) Anything else?? So how likely is it that you will get these conditions? They seem really serious and is making me paranoid. Why do most people think minoxidil is much safer than finasteride, even though there seems to be just as many if not more side effects? How can it be over the counter if the effects are so bad? Why does everyone I talk to in person say it is safe, but online it seems otherwise? Lastly, what if I use it and I get bad reactions? How do I know it is because of minoxidil and not something else, would it be very obvious? If I stop minoxidil I assume the symptoms will resolve, or could there be permanent damage? If I start using it for a month, then get a heart attack, and then stop minoxidil, will all my hair fall out? Basically I am trying to see what the risk are if I start minoxidil vs. not using it at all, and if I can just stop without permanent effects?